Forums


General Discussion

IBS MEDS

  • By Dom.diana

    I am new to this website. In 2012 I had my gal bladder taken out. Since then I have had horrible digestive troubles. I was finally diagnosed with IBS earlier this year. My doctor put me on some prescriptions MEDS but they only give so much relief. While having a bad episode I took it upon myself to do some relief research. I found some articles of people talking about some natural MEDS offering relief. Licorice root, and alo Vera pills specifically. I went out today and bought both and decided to try them for the first time tonight (12/10/17). Was wondering if anyone has ever tried these for relief or have any other remedies. My symptoms include pain, daily acid reflux, daily belching, constipation, dirreaha, and nausa. to add to the mix of things. When I start getting bad symptoms I noticed I have started getting anxiety. Please help. Thanks!!!

    Reply Created with Sketch. reply
  • By Becky Oleson Moderator

    Hi there, thanks for reaching out! I love that you are doing your research and working so hard to manage your symptoms. I am like you: I tried some prescription medicines with mediocre results, and I started trying some natural products, too. I have had wonderful results with the licorice root, but I didn’t notice much with aloe vera. I have a friend who also has IBS, and she had exactly the reverse (aloe vera worked great for her, licorice not so much). I guess this goes to show have very different we all are. What works for one person may not work for another, even though we share the same condition. It’s definitely worth it to keep trying different things and not give up. I also want to tell you that I’ve had wonderful results with hot yoga – specifically, hot yoga, for my IBS-C. You may wish to try that, too. I hope you’ll keep us posted on how things are going! Becky, IrritableBowelSyndrome.net team member

    PS: Here’s an article about the benefits of licorice: https://irritablebowelsyndrome.net/living/licorice/. You might also be interested in learning about the low FODMAP diet (also called the IBS diet), in case you haven’t already tried it. Many of our community members have commented that it has really helped their symptoms. Here’s a link to that article as well: https://irritablebowelsyndrome.net/ibs-diet/

    Reply Created with Sketch. reply
  • By Ester

    Ester – I have had IBS for 30 yrs.. The only help treatment i experienced that was good was taking imipramine pamoate, a Tricylic Antidepressant. During the years that I have been taking it I had to imcrease my dosage from 50m to 175m. Now I have been having systoms, loose stools, awful taste in my mouth, stomach ache. This really scares me because I had been doing pretty well with Imipramine pamoate all these years. Has anyone else has had similar experience it they have been taking a Tricyliic Antidepressant. My Dr. who has worked with me for the last 15 yrs. will not increase the dosage and i see that problem. Dizziness is the main problem i sometimes experience with it. I know people have told me after taking some meds. your body will become immune to it and that is what I am thinking has happened. Thank for anyones help!

    Reply Created with Sketch. reply
    • By DorisE

      Hi. For me I think a lot of medications I took or taje do lose their effect if taken for a long time, yet I am having side effects from cutting down and then not taking two meds.. its a lose lose situation for me. No wonder we we find it hard to cope.

      Reply Created with Sketch. reply
  • By Lynda

    Hi, I’m new to this forum. I have IBD. I had IBS until I had to have emergency surgery x 2 for twisted colon. They removed the segment that was dead, my ascending colon, my ileocecial valve & some of my sm intestine. I was hospitalized for 85 days. They released me early to attend my daughter’s wedding. Sine then I have obvious bloating, abdominal spasms & frequent diarrhea. Medications for diarrhea complicated things. The lower GI spasms are driving me crazy, keeping me up &just diagnosed as abdominal migraines to go with my head migraines! Anybody else have both, or suggestions for spasms? Thanks

    Reply Created with Sketch. reply
    • By jaeger91

      Hi, Lynda. My dad gets abdominal migraines that cause cyclical vomiting and incapacitate him for one to three days. His doctor has given him prescriptions for suppositories and pills to relieve symptoms and hopefully prevent full attacks because he has been hospitalized for dehydration a few times. He says it feels like his digestive system completely shuts down. I think the heating pad helps a little. I hope your doctor can give you some ways to find relief.

      Reply Created with Sketch. reply